Monodromy, differential equations and the Jacobian conjecture

Shmuel Friedland

Annales Polonici Mathematici (1999)

  • Volume: 72, Issue: 3, page 219-249
  • ISSN: 0066-2216


We study certain problems on polynomial mappings related to the Jacobian conjecture.

How to cite


Friedland, Shmuel. "Monodromy, differential equations and the Jacobian conjecture." Annales Polonici Mathematici 72.3 (1999): 219-249. <>.

abstract = {We study certain problems on polynomial mappings related to the Jacobian conjecture.},
author = {Friedland, Shmuel},
journal = {Annales Polonici Mathematici},
keywords = {Jacobian conjecture; Gauss-Manin connection; monodromy; Gauß-Manin connection},
language = {eng},
number = {3},
pages = {219-249},
title = {Monodromy, differential equations and the Jacobian conjecture},
url = {},
volume = {72},
year = {1999},

AU - Friedland, Shmuel
TI - Monodromy, differential equations and the Jacobian conjecture
JO - Annales Polonici Mathematici
PY - 1999
VL - 72
IS - 3
SP - 219
EP - 249
AB - We study certain problems on polynomial mappings related to the Jacobian conjecture.
LA - eng
KW - Jacobian conjecture; Gauss-Manin connection; monodromy; Gauß-Manin connection
UR -
ER -


  1. [A-C-D] E. Artal-Bartolo, P. Cassou-Noguès et A. Dimca, Sur la topologie des polynômes complexes, in: Progr. Math. 162, Birkhäuser, 1998, 317-343. 
  2. [Bai] G. Bailly-Maitre, Sur le système local de Gauss-Manin d'un polynôme de deux variables, preprint, 1998. 
  3. [B-C-W] H. Bass, E. H. Connell and D. Wright, The Jacobian Conjecture: Reduction of degree and formal expansion of the inverse, Bull. Amer. Math. Soc. 7 (1982), 287-330. Zbl0539.13012
  4. [B-N] S. R. Bell and R. Narasimhan, Proper holomorphic mappings of complex spaces, in: Complex Manifolds, S. R. Bell et al. (eds.), Springer, 1998, 1-38. 
  5. [Del1] P. Deligne, Equations Différentielles à Points Singuliers Réguliers, Lecture Notes in Math. 163, Springer, 1970. Zbl0244.14004
  6. [Del2] P. Deligne, Théorie de Hodge, II, Publ. Math. I.H.E.S. 40 (1971), 5-58. 
  7. [Dim] A. Dimca, Invariant cycles for complex polynomials, Rev. Roumaine Math. Pures Appl. 43 (1998), 113-120. Zbl0936.32018
  8. [Dru] L. M. Drużkowski, The Jacobian conjecture: some steps towards solution, in: Automorphisms of Affine Spaces, A. van den Essen (ed.), Kluwer, 1995, 41-54. Zbl0839.13012
  9. [Ess] A. van den Essen, Polynomial automorphisms and the Jacobian conjecture, in: Algèbre non commutative, groupes quantiques et invariants (Reims, 1995), J. Alev and G. Cauchon (eds.), Soc. Math. France, Paris, 1997, 55-81. 
  10. [F-K] H. M. Farkas and I. Kra, Riemann Surfaces, Springer, 1980. Zbl0475.30001
  11. [For1] O. Forster, Some remarks on parallelizable Stein manifolds, Bull. Amer. Math. Soc. 73 (1967), 712-716. Zbl0163.32102
  12. [For2] O. Forster, Plongements de variétés de Stein, Comment. Math. Helv. 45 (1970), 170-184. Zbl0184.31403
  13. [Fri] S. Friedland, On the plane Jacobian conjecture, preprint, IHES, 1994. 
  14. [G-R] H. Grauert and R. Remmert, Coherent Analytic Sheaves, Springer, 1984. 
  15. [Gri] P. Griffiths, Periods of integrals on algebraic manifolds: summary of main results and discussion of open problems, Bull. Amer. Math. Soc. 76 (1970), 228-296. Zbl0214.19802
  16. [G-H] P. Griffiths and J. Harris, Principles of Algebraic Geometry, Wiley, 1978. 
  17. [Gro] A. Grothendieck, On the de Rham cohomology of algebraic varieties, Publ. Math. I.H.E.S. 29 (1966), 351-359. 
  18. [Hei] R. C. Heitmann, On the Jacobian conjecture, J. Pure Appl. Algebra 64 (1990), 35-72; Corrigendum, ibid. 90 (1993), 199-200. Zbl0704.13010
  19. [Kal] S. Kaliman, On the Jacobian Conjecture, Proc. Amer. Math. Soc. 117 (1993), 45-51. 
  20. [Kol] F. R. Kolchin, Differential Algebra and Algebraic Groups, Academic Press, 1973. Zbl0264.12102
  21. [K-S] T. Krasiński and S. Spodzieja, On linear differential operators related to the n-dimensional jacobian conjecture, in: Real Algebraic Geometry, M. Coste, L. Mahé and M.-F. Roy (eds.), Lecture Notes in Math. 1524, Springer, 1992, 308-315. Zbl0774.32008
  22. [L-W] Lê Dung Trang et C. Weber, Polynômes à fibrés rationnelles et conjecture jacobienne à 2 variables, C. R. Acad. Sci. Paris 320 (1995), 581-584. Zbl0834.14007
  23. [Lib1] A. Libgober, Alexander polynomial of plane algebraic curves and cyclic multiple planes, Duke Math. J. 49 (1982), 833-851. Zbl0524.14026
  24. [Lib2] A. Libgober, On the homotopy type of the complement to plane algebraic curves, J. Reine Angew. Math. 367 (1986), 103-114. Zbl0576.14019
  25. [Mal] B. Malgrange, Intégrales asymptotiques et monodromie, Ann. Sci. École Norm. Sup. 7 (1974), 405-430. Zbl0305.32008
  26. [Mil] J. Milnor, Singular Points of Complex Hypersurfaces, Princeton Univ. Press, 1968. 
  27. [Nag] S. Nag, The Complex Analytic Theory of Teichmüller Spaces, Wiley, 1988. Zbl0667.30040
  28. [N-S] P. Nousiainen and M. E. Sweedler, Automorphisms of polynomial and power series rings, J. Pure Appl. Algebra 29 (1983), 93-97. Zbl0545.13003
  29. [Ore] S. Yu. Orevkov, On three-sheeted polynomial mappings of ℂ², Math. USSR-Izv. 29 (1987), 587-596. 
  30. [Raz] M. Razar, Polynomial maps with constant jacobian, Israel J. Math. 32 (1979), 97-106. Zbl0406.13006
  31. [Sma] S. Smale, Mathematical problems for the next century, Math. Intelligencer 20 (1998), no. 2, 7-15. Zbl0947.01011
  32. [Ste1] Y. Stein, The total reducibility order of a polynomial in two variables, Israel J. Math. 68 (1989), 109-122. Zbl0716.12001
  33. [Ste2] Y. Stein, On the density of image of differential operators generated by polynomials, J. Anal. Math. 52 (1989), 291-300. Zbl0682.13002
  34. [Suz] M. Suzuki, Propriétés topologiques des polynômes de deux variables complexes, et automorphismes algébriques de l'espace ℂ², J. Math. Soc. Japan 26 (1974), 241-257. Zbl0276.14001

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.